MAUDE Adverse Event Report: CORDIS CORPORATION POWERFLEXPRO 6MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION POWERFLEXPRO 6MM15CM 135; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 4400615X
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/27/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82212734 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 6mm x 15cm x 135cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter would not re-enter through a 6f 55cm non-cordis sheath using a non-cordis guidewire.The balloon appeared to have ¿winged¿ instead of re-wrapping.The balloon was removed with difficulty from the sheath but would not re-enter once removed.A new powerflex pro 6x150 was pulled from the shelf to complete the procedure.There was no reported patient injury.The user was trained with the device.The product was stored and handled according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet or any of the sterile packaging components.There was no damage noted to the product upon inspection prior to use.The device was prepped according to instructions for use (ifu).The device will be returned for evaluation.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: g3, g6, h1, h2, h3 and h6 as reported, a 6mm x 15cm x 135cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter would not re-enter through a 6f 55cm non-cordis sheath using a non-cordis guidewire.The balloon appeared to have ¿winged¿ instead of re-wrapping.The balloon was removed with difficulty from the sheath but would not re-enter once removed.A new powerflex pro 6x150 was pulled from the shelf to complete the procedure.There was no reported patient injury.The user was trained with the device.The product was stored and handled according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.There was no damage noted to the product upon inspection prior to use.The device was prepped according to instructions for use (ifu).One product was returned for analysis.A non-sterile powerflex pro 6mm x 15cm x 135cm balloon catheter along with a 6f 55cm non-cordis sheath was received for analysis inside a plastic bag.The mentioned non-cordis guidewire used in the procedure was not returned for evaluation.Per visual analysis the profile of the balloon was inspected.Kink damages were observed on the balloon at approximately 11cm from the tip of the balloon.The balloon was observed deflated.No liquid was observed on the balloon; however, air was found trapped inside the balloon, making it impossible to pass or withdraw the balloon through the sheath.No other anomalies were observed.Functional analysis was performed on the unit; insertion/ withdrawal test was successfully achieved.An appropriate 0.035¿ lab sample guide wire was introduced into the powerflex despite the kinked condition on the balloon area.Then, an inflator/ deflator device was attached to the inflation lumen of the unit and negative pressure applied to purge the balloon from trapped air and completely deflate the unit.Next, the powerflexpro was successfully passed through the concomitant 6f 55cm non-cordis sheath.Neither system-impeded nor withdrawal difficulty was felt.A product history record (phr) review of lot 82212734 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system impeded¿ and ¿balloon withdrawal difficulty - through guide/ sheath¿ were not confirmed during device analysis.The exact cause of the events could not be determined.The device was received with air trapped inside the balloon.Once the air was successfully purged from the balloon there were no issues inserting the balloon catheter through the concomitant device that was mentioned and returned with the complaint device.Therefore, based on the information available for review, it is likely procedural factors and handling of the device contributed to the events reported by the customer.The device passed functional, insertion and withdrawal testing once the device was properly purged from air.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.
 
Additional Manufacturer Narrative
As reported, a 6mm x 15cm x 135cm power flex pro percutaneous transluminal angioplasty (pta) balloon catheter would not re-enter through a 6f 55cm non-cordis sheath using a non-cordis guidewire.The balloon appeared to have ¿winged¿ instead of re-wrapping.The balloon was removed with difficulty from the sheath but would not re-enter once removed.A new powerflex pro 6x150 was pulled from the shelf to complete the procedure.There was no reported patient injury.The user was trained with the device.The product was stored and handled according to the instructions for use (ifu).There was no difficulty removing the product from the hoop, protective balloon cover, stylet, or any of the sterile packaging components.There was no damage noted to the product upon inspection prior to use.The device was prepped according to instructions for use (ifu).One product was returned for analysis.A non-sterile powerflex pro 6mm x 15cm x 135cm balloon catheter along with a 6f 55cm non-cordis sheath was received for analysis inside a plastic bag.The mentioned non-cordis guidewire used in the procedure was not returned for evaluation.Per visual analysis the profile of the balloon was inspected.Kink damages were observed on the balloon at approximately 11cm from the tip of the balloon.The balloon was observed deflated.No liquid was observed on the balloon; however, air was found trapped inside the balloon, making it impossible to pass or withdraw the balloon through the sheath.No other anomalies were observed.Functional analysis was performed on the unit; insertion/ withdrawal test was successfully achieved.An appropriate 0.035¿ lab sample guide wire was introduced into the powerflex despite the kinked condition on the balloon area.Then, an inflator/ deflator device was attached to the inflation lumen of the unit and negative pressure applied to purge the balloon from trapped air and completely deflate the unit.Next, the powerflexpro was successfully passed through the concomitant 6f 55cm non-cordis sheath.The powerflex por was then inserted through an appropriate 5f size compatible catheter sheath introducer lab sample and the device was successfully passed.Neither system-impeded nor any anomaly was felt.A product history record (phr) review of lot 82212734 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿pta/ptca system impeded¿ and ¿balloon withdrawal difficulty - through guide/ sheath¿ were not confirmed during device analysis.The exact cause of the events could not be determined.The device was received with air trapped inside the balloon.Once the air was successfully purged from the balloon there were no issues inserting the balloon catheter through the concomitant device that was returned with the complaint device, or the suggested 5f sized compatible csi.Therefore, based on the information available for review, it is likely procedural factors and handling of the device contributed to the events reported by the customer, as the device was not fully deflated upon receipt.The device passed functional, insertion and withdrawal testing once the device was properly purged from air.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and ensure that its size and shape are suitable for the specific procedure for which it is to be used.If strong resistance is met during advancement or withdrawal of the catheter, discontinue movement and determine the cause of resistance before proceeding.Deflate the balloon by pulling vacuum on the inflation syringe or inflation device.Remove the vacuum (do not apply pressure) and carefully withdraw and remove the catheter.Note: gentle counterclockwise rotation of the balloon may ease withdrawal from the sheath or from the percutaneous entry site.If the balloon cannot be withdrawn through the sheath, withdraw the catheter and sheath as a unit.If the cause of resistance cannot be determined, withdraw the entire system.¿ neither the phr nor the information available suggests a design or manufacturing related cause for the reported event.Therefore, no corrective or preventive action will be taken at this time.

Brand Name
POWERFLEXPRO 6MM15CM 135
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
MDR Report Key12446854
Report Number9616099-2021-04849
Device Sequence Number5292400
Product Code LIT
UDI-Device Identifier20705032059623
UDI-Public(01)20705032059623(17)240131(10)82212734
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K112797
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number4400615X
Device Catalogue Number4400615X
Device Lot Number82212734
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/16/2021
Initial Date Received by Manufacturer 08/11/2021
Supplement Date Received by Manufacturer09/06/2021
10/08/2021
Initial Report FDA Received Date09/09/2021
Supplement Report FDA Received Date09/10/2021
10/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
55CM SHEATHBOSTON SCIENTIFIC V1; 6F COOK CHECKFLO; 55CM SHEATHBOSTON SCIENTIFIC V1; 6F COOK CHECKFLO